Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 8, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 10, 2000, 1:24 AM EDT for Orange County, New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2000, 1:24 AM EDT (05:24 UTC)
- Expired
- May 10, 2000, 2:15 AM EDT
- In force
- 51 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Orange County, NY
The radar
The Albany radar (KENX), 133 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 5.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -410 J/kg
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 100525
SVRNYC
NYC071-100615-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
124 AM EDT WED MAY 10 2000
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 215 AM EDT...
* AT 124 AM EDT A SEVERE THUNDERSTORM WAS LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF WALDEN TO OTISVILLE TO 5 MILES
WEST OF PORT JERVIS...MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS SHOULD BE IN
THE VICINITY OF...
MIDDLETOWN AROUND 140 AM EDT...
MONTGOMERY...WALDEN AROUND 145 AM EDT...
GOSHEN AROUND 200 AM EDT...
CHESTER...MONROE AROUND 210 AM EDT...
REMEMBER A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS
OF 58 MPH...LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
LAT...LON 4198 7473 4136 7477 4133 7438 4132 7419
4132 7412 4188 7412What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 8:35 PM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, May 9, 8:35 PM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 835 PM EDT TUE MAY 9 2000 WL MAKE SOME CHGS TO UPDTD FCSTS...BASED MAINLY ON THE APCHG BCK DR CDFNT. 00Z SFC ANAL SHOWED THE FNT MOVG MORE QCKLY TWD THE W THAN MDLS INDICATED...HAVING GONE THRU PVD ABT AN HOUR AGO. ADD TO THAT THE FACT THAT THE HI PRES CNTR PUSHING IT SWD WAS STGR THAN 1020 MB...THE OLD RULE OF THUMB TO GET MOST BCK DR CDFNTS THRU HERE...AND IT SEEMS A GOOD BET THAT THE FNT WL MAKE THRU SRN CT...LNG ISL AND THE CSTL WTRS OVRNGT. WHETHER IT WL GET ANY FRTHR W IS HARDER TO SAY. IT WL THEN RETREAT BCK AS A WRMFNT WED AFTN...FLWD BY THE CONVENTIONAL CDFNT ERY WED NGT. FOR THE TWIN FORKS OF LNG ISL AND SERN CT...AND THE ADJ CSTL WTRS...WL GO WITH BCMG MSTLY CLDY...BRNG WNDS ARND TO THE E...AND DROP TMPS A CPL OF NOTCHES FM PREV FCST. FOR WRN PTN OF SUFFOLK CTY AND NASSAU...AND ADJ CSTL WTRS...WL BRNG THE CLDS IN LATE...BRNG WNDS TO THE SE AND DROP TMPS A NOTCH. MAY ALSO HV TO DEAL WITH TSTMS OVR THE LWR HDSN VLY IN THE UPDTS. .OKX...SCA FOR SEAS OVR OCEAN WTRS. EY
In the hours before
Local storm report, May 9, 7:45 PM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
745 PM EDT TUE MAY 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 AM NY .88 INCH HAIL
05/10/00 ORANGE
0850 AM MONTGOMERY NY .75 INCH HAIL
05/10/00 ORANGE
1148 AM GROTON CT .75 INCH HAIL
05/10/00 NEW LONDON
1148 AM NEW LONDON CT .88 INCH HAIL
05/10/00 NEW LONDON TIME ESTIMATED
0743 PM GUILFORD CT .88 INCH HAIL
05/10/00 NEW HAVEN NICKEL SIZE HAIL REPORTED
BY SPOTTERLocal storm report, May 9, 10:30 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1030 PM EDT TUE MAY 9 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM PINE BUSH NY SUSTAINED 40 MPH WINDS
05/09/00 ORANGE
0940 PM MONTGOMERY NY WIRES DOWN
05/09/00 ORANGE
0945 PM NEWBURGH NY WIRES AND A TREE DOWN
05/09/00 ORANGEThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:05 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 40 min |
| May 10, 8:01 AM EDT | Severe Thunderstorm Warning | OKX | Orange | 29 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.